• Ed Caraher posted an update 3 years, 7 months ago

    I will tell you….. Diagnosed last spring with IPF and started Ofev on Sept 7th. No side effects and the stuff seems to be working since I am not breathing as hard after my walks or climbing stairs…..also, I went to Calgary to visit my son last August and had a difficult time adjusting to the over 4000 foot higher altitude than is here in Vancouver at sea level…..a subsequent trip in December was much easier on the breathing so I attribute that to Ofev. However……not side effects for 2 months and 2 weeks…….then in mid November I started getting intestinal cramps, gas and diarrhea…….and it has continued to this day……I have done 4 different stool tests (once they found a bug called versinia but antibiotics supposedly solved that), fasted, gave up dairy, cutback on sugars…….but nothing seems to work for I once have a respite for a day or so….then 7 explosive movements in a day. This is worse than the initial disease of IPF!

    Recently I have been told by the pharmacy that supplies my Ofev that this is normal! I say after 2 and a half months of no side effects? They say it happens and suggested that I go from a dose of 150 mg twice per day to 100 mg twice daily. I am asking…..no pleading….for words from anyone who has had something similar.

    My doctor says it is not Irritable Bowel Syndrome or diverticulitis……or an ulcer……….

    What are your thoughts, advice, recommendations? Thanks……..Ed

    • Hi @ed-caraher, oh I am so sorry to hear of this experience that you’re having with Ofev after being on it for so long. That is terrible, and must make the day-to-day living so tough …

      The only “good” news I have to share is that you’re not alone. I know several folks on this forum who ended up not being able to take Ofev due to suddenly development unpleasant GI side effects after being on it for awhile. Some people like Paula (@justme0956) were taken off it for a period of time, but she may restart it again, as I know it was really tough for her system to tolerate too. And, my other good friend @raymond-c-king was taken off of it as well. I’ve heard of even more people being reduced from 150mg to 100mg. Have you done this, and is it helping at all? Sometimes people find taking a small break from the Ofev, even to let their stomach’s recover a bit, is helpful and then restarting the drug has less side effects but if you consider this, please consult your doctor first.

      Does this help at all? I am on Ofev, 150mg, and so far am tolerating it well but very aware that this could change. Sorry I don’t have more insight to share but I know Ray and Paula might if they have a few moments to write you about this, they likely will 🙂

      Charlene.

      • Thanks very much for your quick and informative reply, Charlene. I will ask the doctor about reducing the dosage or quitting the drug altogether today if he is available. As well, keep watching this forum for any updates.

        You are very gracious.
        Ed

        • Hi @ed-caraher, I really hope the conversation with the Dr. goes well. There is something to be said I think with a large number of people on this forum unable to tolerate the higher doses of Ofev but still being okay on the 100mg. I hope that is an option for you, or stopping it for a short window of time to let your system (and you) catch a break from the terrible side effects! Goodluck and please keep us posted.

          I’ll be thinking of you!
          Charlene.

©2022 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account

Verify you are not a robot